Aa
A
A
A
Close
Gastroenterology Community
31.7k Members
Avatar universal

Prevpac possible side effect?

My husband started on 14 days of prevpac 4 days ago and is now experiencing extreme lack of energy and tiredness--very hard for him to get up in the a.m. and he is exhausted by 2 or 3 p.m. Could this be a side effect of the drugs?

Traci


This discussion is related to Prevpac treatment.
3 Responses
Avatar universal
Traci, the drug pack can have a number of adverse side-effects. Fatigue and bowel habit changes can be some of them. But do check with your doc to make sure he/she knows what's going on.
Avatar universal
Jah lives,

I have been taking the Prevpak treatment for Hpylori infection and it is not a walk in the park by any strecth of the imagination. I am a grown man of 45 years and I can tell you the Prevpak treatment was brutal on my stomach lining..BRUTAL!!!!!! I never had acid reflux before--now I am  experiencing it. Never had breathing difficulties that mimics an asthma attack..no I do.  And I know it is because of this treatment. And the thing that drives me crazy is all these health care proffesionals..these gastroenterolgists and medical doctors who prescibe these drugs to young and old with taking into consideration the harmful effects these drugs have on the overall health of the stomach.   Yes, the Prevpak treatment has proven to destroy the bacteria but in the process it has damaged irreparably the lining of the stomach, the esophagus, and the lungs which in turn cause a whole host of new problems that will have to treated with other medications. And so you are in a vicious cyle by these medical nincompoops with no beneficial end strategy in sight.

There are millions of horror stories documented on the use of Prevpac treatment and not one single Dr. would volunteer his service and offer any treatment that is less harmful on the stomach or suggest any alternatives that would benefit these millions of sufferers on this site.

Well, here is some advice I give to all you suffers: find a good doctor who LISTENS intently to you concerns, questions and anxieties. Hint: (women are good listeners). If the doctor is not listening attentively to your concerns and shrugs them off with little consideration, this is a Dr. you want to avoid. Ask lots of pertinent questions that relates to your medical condition and make sure that your Dr. addresses all of them to your satisfaction. Again, if the Dr. appears annoyed by your many questions and dont really addresses them. This is a red flag . If the Dr. is more concerned about what type of insurance you have instead of trying to find your diagnosis, this too is a red flag. Yes, Doctors like everyone else have bills to pay ----and yes all good doctors are well paid.  I emphaziize GOOD DOCTORS (THE ONES NOT MOTIVATED BY MONEY). Because good doctors practice are overwhelmed with patients who tell other patients about the wonderful work he/she is doing.

Also, have you every wondered if that same Dr. had a loved one with your issues wouldn't he/she pull all the stops to find a cure in the best way? Why cant they do the same for you? Shouldn't we all love and care for each other? Aren't we all God's children?
Finally, a message to all the Doctors that become doctors because of money: GET OUTof this sacred profession because you are like the Helicobacter Pylori that is reeking havoc in my gut. You are motivated by MONEY, GREED, STATUS and not the PASSION to cure and help people. And to those few doctors that really care and help and who do their jobs solely becaause they LOVE mankind and HATE disease and illness, you are our HEREOES, may God richly bless and prosper everything you do. ROCK ON!!!!!!!!
2120179 tn?1334843230
I have had problems w gastritis in the past, been calm for about ten years now. So recently had serious nausea which developed into severe cramping in upper abdomen. So I go to GP and she says okay lets do prilosec in am and 300 mg zantac at night, test for hpylori and see you back in a month. Get call 5 days later and I am hpylori pos, so she prescribes prevpac. Took the first dose last night at 5 pm, went to bed at 9 30, wake at 11 15 with extreme pressure and pain in upper abdomen, to the point that even swallowing spit is painful. Mindful of diet also, had a dry wheat toast sand w ham, animal crackers for snack, and the last couple weeks general low fat very low acid diet. The pain was worse than it has been at any time during the last three weeks so in my head I'm thinking these high dose incredibly strong antibiotics making it worse? Called the triage nurse first thing this am and she says no the medicine should not do that it is the cause doing it. Waiting currently to hear back from them, in the meantime I did NOT continue the prevpak, just took the prilosec this am. While up in pain last night I read this thread and I'm wondering if nurse could be quack. Not sure and don't want to jump conclusion so I wait.....
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem